Top
10
Doctor insights on: Causes Of A Facial Tic

Share
1

1
What are the causes of facial tics?

What are the causes of facial tics?

Many: Facial tics can be developmental (occurring as normal development signs in 6-8 year olds), or part of a motor movement disorder (such as tourette's) . Sometimes tics can be an adverse effect from medications. Also, tics can be caused by a neuroautoimmune process called panda's. See: intramural.Nimh.Nih.Gov/pdn/web.Htm. ...Read more

See 1 more doctor answer
Dr. Guillermo Philipps
159 doctors shared insights

Tics (Definition)

Tics are clinical findings that involve repetitive jerky motor movements of discrete muscle groups. Vocal tics result in the creation of sounds such as cough, grunting, ...Read more


2

2
What can cause facial tics?

What can cause facial tics?

Torette: One cause is tourette syndrome. Facial tics should be evaluated by a neurologist for all possible causes and treatments. ...Read more

See 1 more doctor answer
4

4
What causes facial tics and muscle spasms?

What causes facial tics and muscle spasms?

A number of things: Facial tics and spasms can occur because of anxiety, medication side effects, excess caffeine, low potassium etc. Most tics are short lived. If the symptoms persist it is best to see your doctor and get further evaluation. ...Read more

5

5
Does bipolar disorder cause facial tics?

No: Facial tics are not included in the diagnostic criteria for bipolar disorder. Facial tics can be caused by a few different things including medication side-effects. I have had patients who had both bipolar disorder and tourette syndrome. Each is a different condition. ...Read more

See 1 more doctor answer
6

6
Is it true that facial tics can be caused by tumors?

Is it true that facial tics can be caused by tumors?

They can.: Brain or neural tumors can cause tics - however they are not a common cause for them. ...Read more

7

7
Can Claravis ,80mg/day, cause tics or tingling in face, lower lip? Happens infrequently & is the only side effect besides nausea. Should I worry?

Can Claravis ,80mg/day, cause tics or tingling in face, lower lip? Happens infrequently & is the only side effect besides nausea. Should I worry?

Not from claravis: You can stop tretinoin while on Claravis. Be sure to take with food for best absorption. Avoid vitamin pills because the vitamin A (different in food) increases side effects.Most common side effect is dry skin, dry lips, dry eyes & nose. ...Read more

8

8
Can a brain tumor cause only a nervous tic in my lower lip right side or it will affect all my right side of my face? I have nervous tic from a month

Can a brain tumor cause only a nervous tic in my lower lip right side or it will affect all my right side of my face? I have nervous tic from a month

Concern for seizure: There may be other reasons for a facial tic or twitch than a brain tumor. You can be evaluated by your primary care doctor for electrolyte problems. Also too much caffeine intake needs to be considered. If you have a family history of a tic, that may be be a factor. A neurologist can take a look at your tic and help with the workup. A brain tumor can cause focal seizures but often a headache. ...Read more

9

9
Hello docs! can you tell me what could cause an 8 year old to have facial tics, nose flaring, etc. And skin peeling on hands?

Hello docs! can you tell me what could cause an 8 year old to have facial tics, nose flaring, etc. And skin peeling on hands?

Facial Tics: I strongly suggest you have this child seen by her pediatrician. Motor tics and skin peeling can be related to a strep infection. Considering a weekend holiday is coming up, I would see the physician by tomorrow. ...Read more

See 1 more doctor answer
10

10
What is a cause of my tics?

Causes of tics: Tics are involuntary movement disorders caused by imbalance of brain chemicals. Excessively high Dopamine and glutamate have been found to be underlying causes. Emotional states can exacerbate tics, but are not the underlying cause. There are many medications that can help manage tics. Contact the tourette syndrome association for more information and referral to experts in the field. ...Read more